Log in
Anxiety Support
38,619 members41,376 posts

Meds

I've been on propanalol for 3 days and I don't like them they give me chest pains and I get on edge Is it ok to stop them as I've only been on them for 3 days or should I go down to 2 a day plz help

21 Replies
oldestnewest

***This is only my experience completely ***

I was prescribed 10mg 3 times a day (able to double doses up to 6 a day if I needed)

This was 7th Jan. I religiously stuck to three times a day and a couple times took 4. Last week I.e 12th -21st I dropped to one a day. Occasionally I had taken 2 a day in the 2 weeks before those dates. Thursday I had a stomach bug and I didn't take any. So went Wednesday night to Friday morning with none at all. I was OK. No signs of withdrawal.

I got mine and it wasn't until about 10 days after the side effects subsided. I didn't have the same side effects as you by any means but they did stop.

If you want to stop taking them completely I really would say keep taking them for now and see your Dr asap to ask what to do. He may say the dosage is wrong or they aren't right for you or to tell you its normal and they will subside. He/she is the best for this as they will have seen patients with many side effects and should know a rough average of how long it'll take. Hope you get sorted soon xx

Reply

Thank u for reply I'm scared to take them now as it hurts my chest I've only been on them for 3 days I wouldn't of thought that it would have any effects of I stop them as its scary when this happens it's weird because they do help me take edge of but when I take one I panic for about a hour because chest then I calm down an dred the next time I have to take it x

Reply

It sounds a really stupid thing to say but I promise I don't mean it in that way I'm really am trying to help.

How were you when you took the first one?

I ask because when I had my assessment for cbt the therapist said that the majority of anxiety is bad habits. So, if you were panicking about taking them or worried or anything else like that then it could have formed a habit that the chest pains are coming from the habit or from panic rather than a side effect. Have you anyway to really calm yourself or distract yourself leading up to when you would take your next one and then continue with distraction after taking it to see if you still get them? It may take a couple times of doing it to really try it out xx

Reply

I always panic when taking any tablet my mind is always on that I no it's silly but I constantly think about it once I've done it when I do it it's so horrible x

Reply

You aren't alone. So many of us do. It is a very common thing on here. I don't have that problem hugely. I was terrified of starting them. I was sure it would be me with the worse side effects and all of them listed. I read online and searched about them. How long they took to work. People's experiences. Who had side effects and what they were. How long they lasted. Then I thought so this. I went to the Dr's as I cannot stand this anymore. There's one way to see how it'll effect me and I took it. At the time I was like a cold shaking lump of the sofa so just sat and acted. I took another dose after around 2 hours as I wanted to give it a big whack to see if I could sleep - I figured I've started now I may as well continue. They haven't removed my anxiety by any means, they haven't fixed me either just as the Dr said. They have however enabled me to stop existing like a zombie and do stuff. They removed the palpitations. The shaking and coldness cleared after around 10 days. I'm in a state now I can get on and do stuff because it has removed so many physical symptoms of anxiety, being able to do stuff ha enabled me to distract myself from anxiety a lot of the time. They truly can help if you can get past these pains.

Are you able to get out and about to do things? Xx

Reply

I take them and get get chest pains maybe it's all in my head but I don't think it is I think it's were I panic to much about them when I'm out I rush around to get back home as my chest gets really tight when I get through my door I feel better I don't want to be like this I'm not normally like it but I lost my sister a month ago and everything has started from there xx

Reply

Oh Rosie that's awful. I'm sorry for what you must be going through. It's not a surprise you feel like this with what has happened.

Personally, if it was me I'd be trying the distraction route until I saw the Dr.

Something in you must have wanted for them to work to have begun taking them with having a fear/panic over medication so if you stop these it may make it more of a mountain for you to climb to be able to take any others if they were to be changed or anything added in.

Lots on here when they get cost pains let it carry on ad challenge it. They tell it that it can carry on and do its worst they know it's not going to hurt them. Shortly after they find it goes.

When I get them I kinda talk to myself in my head while breathing it away. Xx

Reply

I did that today I feel a bit calm still get the sick feeling and a bit agitated but my chest has been ok I think I panic when taking them that's what makes it worse r for me but I layed down relaxed for a while listening to some relaxation music consontrated on my breathing took tablet after and had breakfast and feel ok I think because I've gone of eating as well makes it worse to but I've got back to eating again and feel a little better but I always feel hungry an it makes me feel sick it's weird how it all takes control xx

Reply

It sure is. It's truly astonishing how much it takes over and just what it does to you. That's brilliant progress though. Give a try for a few more doses and see if it improves any more. Fingers crossed it does. Please don't give up though. That is what your anxiety wants. It wants to be able to control you and not you it. Sounds mad I know but it is so true. Keep trying it improved so much with your last dose it really goes to show how much control and fight you have over this damn monster xx

Reply

Thank u I'm having my 2nd dose now I feel ok sort of a on edge feeling that's what I don't like I pase up dwn up dwn I try control that by laying down and breathing inhale through nose out through mouth every hour xx

Reply

It'll take a little while but once you can see that you really are OK taking them you won't think about doing it. Seeing it and believing it is OK will come keep going as you are and you will get there xx

Reply

Thank u I just need to control the on edge feeling I get its like a sick feeling once under control I will feel better talking about it helps me to that I'm never t the only one with sytoms same as me I thought I was going to die but I panic over the same thing everyday and still I feel like I do it's weird x

Reply

Hi

I wouldn't stop taking them I would speak to your doctor urgently.

They have been great for me really take the edge off things..

Don't give up get an appointment Asaph and discuss.

Hope that helps.

Ian

Reply

Thank u x

Reply

I think it's me I panic when taking tablets they do help me but when I panic my chest really hurts I've just taken mine and I feel ok I've had a relaxation lie down with some relax music and done my breath exercise and feel fine ATM x

1 like
Reply

Hi Rosiewebb, I think it is your anxiety as well especially knowing that you took another pill and this time relaxed after words. Never the less, you should let the doctor know so he can adjust, replace that med and do tests if he feels necessary. You'll be okay, it is a good med with many positive benefits if it's the right one for you.

Take care and let the doctor know....x

Reply

Definitely talk to your doctor about it, as soon as you can. If you can't get an appointment, ask for a call back, or speak to 111 for some advice, they're available 24/7.

I wouldn't recommend stopping them cold turkey without discussing it, but likewise I wouldn't keep talking them if you're having side effects or a reaction severe enough to cause chest pain so i think it is important you speak to a doctor to rule out whether it is caused by the propanalol or a panic attack or something else entirely.

Take care,

Sunny

1 like
Reply

Hi, I take propranolol as and when needed. I used to be on 20 mg 3 times a day and had to ween myself off them very slowly.. I got chest pains and tightness but my doc assured me it's a side effect of the drug and as that eased my mind that it was ok to experience that since then I haven't had any pains or tightness ( very odd I know )

They do work.. They work within about 2 hours for around 4 hours, they are good for anxiety xxx

Reply

Hi, just wondering how you are feeling today. Wondering what you have decided

to do regarding continuing taking the pill. wishing you well. Take care. x

Reply

ive continued it as it does help me but i was on edge and scared because it slowed my heart down but im going to stick with it for another week see how i feel i feel ok today a little anxious but not to bad im sort of learning how to block crap out and focus on something gd and it has helped me i keep a diary aswell day to day of how i feel xx

Reply

Ugh I stopped taking Propanol because I felt worse! I was so happy when I read the reviews, it seemed to be the miracle pill but nope, I felt worse. The Drs say to stick with it and let your body adjust to the medicine but I was miserable on it!!! I would definitely tell the dr how you're feeling with the medicine.

Reply

You may also like...